Vancouver Fentanyl Suspected In Spike Of Overdose Deaths: Police

Posted: Updated:
FENTANYL
Fentanyl is often hidden in other drugs. | ullstein bild via Getty Images
Print

Vancouver police are warning drug users to be cautious after 11 overdose deaths in 16 days.

Police say the spike is concerning because three people typically die each week from drug overdoses.

The high number of recent deaths occurred in the Downtown Eastside and east Vancouver neighbourhoods, and police believe fentanyl use may be the cause.

Police say the victims ranged in age from 20 to 56 and that not all of them were known or experienced drug users.

Early signs of fentanyl overdose include severe sleepiness, slow heartbeat, trouble breathing, cold, clammy skin, and trouble walking or talking.

The Take Home Naloxone program in B.C. provides training and kits at various clinics and emergency departments so people can take the drug also known as narcan to reverse symptoms of an overdose.

Also on HuffPost:

Close
Fentanyl In Metro Vancouver
of
Share
Tweet
Advertisement
Share this
close
Current Slide

Around the Web

Alleged fentanyl traffickers facing charges after Vancouver police probe